Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jul 6, 2025, 9:06 PM PDT for Esmeralda County, Nye County, Nevada. It took effect at Jul 7, 2025, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2025, 9:06 PM PDT (04:06 UTC)
- In effect from
- Jul 7, 2025, 11:00 AM PDT
- Expired
- Jul 7, 2025, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 4.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4415 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS85 KVEF 070406 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 906 PM PDT Sun Jul 6 2025 NVZ460-071800- /O.UPG.KVEF.FW.A.0002.250707T1800Z-250708T0300Z/ /O.NEW.KVEF.FW.W.0005.250707T1800Z-250708T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 906 PM PDT Sun Jul 6 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA AND PORTIONS OF NYE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Monday. This replaces the Fire Weather Watch which had been in effect. * TIMING...from 11 am PDT until 8 pm PDT Monday. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
4 follow-up statements
789 WWUS85 KVEF 070716 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1216 AM PDT Mon Jul 7 2025 ...A RED FLAG WARNING IS IN EFFECT FOR ZONE 460 TODAY DUE TO LOW HUMIDITY AND STRONG WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ460-071530- /O.NEW.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/ /O.CON.KVEF.FW.W.0005.250707T1800Z-250708T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 1216 AM PDT Mon Jul 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA AND NYE COUNTIES... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * TIMING...from 11 am PDT until 8 pm PDT Monday. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ462-071530- /O.NEW.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/ Nye County Deserts/Las Vegas Dispatch- 1216 AM PDT Mon Jul 7 2025 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA AND NYE COUNTIES... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...In Nevada...Fire weather zone 462. * TIMING...from 11:00 am PDT to 8:00 pm PDT on Tuesday. * WIND...South winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Stessman
574 WWUS85 KVEF 071512 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 812 AM PDT Mon Jul 7 2025 ...A RED FLAG WARNING IS IN EFFECT FOR ZONE 460 TODAY DUE TO LOW HUMIDITY AND STRONG WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ460-080300- /O.CON.KVEF.FW.W.0005.250707T1800Z-250708T0300Z/ /O.CON.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 812 AM PDT Mon Jul 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... The National Weather Service in Las Vegas has issued a Fire Weather Watch, which is in effect from Tuesday morning through Tuesday evening. * TIMING...from 11 am PDT until 8 pm PDT Monday. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NVZ462-080300- /O.CON.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/ Nye County Deserts/Las Vegas Dispatch- 812 AM PDT Mon Jul 7 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA AND NYE COUNTIES... * AFFECTED AREA...In Nevada...Fire weather zone 462. * TIMING...from 11:00 am PDT to 8:00 pm PDT on Tuesday. * WIND...South winds 15 to 25 mph with gusts to 30 mph. * HUMIDITY...5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
281 WWUS85 KVEF 071912 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1212 PM PDT Mon Jul 7 2025 ...A RED FLAG WARNING IS IN EFFECT FOR ZONE 460 TODAY DUE TO LOW HUMIDITY AND STRONG WINDS and a red flag warning IS IN EFFECT FOR ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ460-080315- /O.UPG.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/ /O.NEW.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/ /O.CON.KVEF.FW.W.0005.000000T0000Z-250708T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 1212 PM PDT Mon Jul 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... ...RED FLAG WARNING IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * TIMING...until 8 pm PDT this evening and late Tuesday morning through Tuesday evening. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ462-080315- /O.UPG.KVEF.FW.A.0003.250708T1800Z-250709T0300Z/ /O.NEW.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/ Nye County Deserts/Las Vegas Dispatch- 1212 PM PDT Mon Jul 7 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR strong winds and low humidity for portions of Nye County... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT Tuesday. The Fire Weather Watch is no longer in effect. * TIMING...from 11:00 am PDT to 8:00 pm PDT on Tuesday. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
599 WWUS85 KVEF 080236 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 736 PM PDT Mon Jul 7 2025 ...A RED FLAG WARNING IS IN EFFECT FOR NV ZONES 460 & 462 ON TUESDAY FOR LOW HUMIDITY AND STRONG WINDS... NVZ460-081800- /O.EXP.KVEF.FW.W.0005.000000T0000Z-250708T0300Z/ /O.CON.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 736 PM PDT Mon Jul 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR ESMERALDA COUNTY AND PORTIONS OF NYE COUNTY... * TIMING...The Red Flag Warning for Monday will expire at 8 pm PDT. There is also a Red Flag Warning from 11 am to 8 pm PDT on Tuesday. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...3 to 8 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ462-081800- /O.CON.KVEF.FW.W.0006.250708T1800Z-250709T0300Z/ Nye County Deserts/Las Vegas Dispatch- 736 PM PDT Mon Jul 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR PORTIONS OF NYE COUNTY... * TIMING...from 11 am to 8 pm PDT on Tuesday. * WIND...South winds 15 to 25 mph with gusts to 35 mph. * HUMIDITY...5 to 10 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:35 PM PDT, 6 hours 31 minutes earlier. Its key messages:
- * Temperatures will continue to warm through the first half of the week as high pressure builds into the region. Extreme Heat headlines will likely be needed for portions of the area by mid- week. * Breezy winds and very low relative humidities will result in increased fire danger across areas north of the Las Vegas Valley. See the Fire Weather discussion below for more details.
Area forecast discussion, Jul 6, 2:35 PM PDT, 6 hours 31 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 235 PM PDT Sun Jul 6 2025 .KEY MESSAGES... * Temperatures will continue to warm through the first half of the week as high pressure builds into the region. Extreme Heat headlines will likely be needed for portions of the area by mid- week. * Breezy winds and very low relative humidities will result in increased fire danger across areas north of the Las Vegas Valley. See the Fire Weather discussion below for more details. && .DISCUSSION...through next week. Ridging will continue to push into the area from the southeast, maintaining our warming trend through mid-week. HeatRisk levels will continue to increase, and by Wednesday, major levels (Level 3 of 4) will be present in the Colorado River Valley and lower elevations of central and southern Mohave County. Forecasted temperature values have remained consistent over the past 24 hours. Given this and the forecasted values, Extreme Heat products will likely be needed for the mid-week period. A shortwave passing north of the area through the Great Basin will lower heights a few decameters by Thursday and Friday, allowing temperatures to cool a few degrees. However, ridging is expected to return by the weekend, resulting in increasing temperatures once again. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...Light northeast to east winds will turn southerly by late afternoon. Typical southwest winds develop before sunset this evening. Speeds will remain below 10 kts, although an isolated gust to 15 knots cannot be ruled out through 02Z. VFR conditions under clear skies will persist into Monday. Temperatures will exceed 100 degrees through 03Z today and again between 21Z and 04Z tomorrow. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...Expect general diurnal wind trends through the TAF period at all regional sites. Winds will remain gusty out of the south-southeast at KBIH into the early evening, and gusty winds out of the west between 20 and 25 knots are expected at KDAG this evening. Otherwise, speeds of less than 12 knots are expected. VFR conditions under mainly clear skies will persist through Monday. && .FIRE WEATHER...Low pressure off the southern California coast will result in increased south to southwest winds over far western Nevada and eastern California tomorrow, and to a lesser extent on Tuesday. No increase in moisture will occur with this low, and afternoon RH values will remain in the single digits across much of the area. The strongest winds are forecast over Esmeralda and Central Nye Counties. Given the conditions mentioned above and the fact that fuel moisture levels have reached critical levels, a Fire Weather Watch has been issued for Zone 460, effective from 11 AM to 8 PM tomorrow. The watch does not continue into Tuesday at this time, but only a modest uptick in forecasted wind values will likely result in it being extended. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Planz AVIATION...Planz FIRE WEATHER...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:16 AM PDT | Fire Weather Watch | VEF | Esmeralda, Nye | 12 hr |
| Jul 7, 12:26 AM PDT | Extreme Heat Watch | VEF | 25 hr | |
| Jul 7, 12:12 PM PDT | Red Flag Warning | VEF | Esmeralda, Nye | 32 hr |
Nearby
Red Flag Warnings in Nevada, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.